Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 8, 2017, 12:52 AM CDT for Ford County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 12:52 AM CDT (05:52 UTC)
- Expired
- Jul 8, 2017, 1:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
002 WWUS83 KDDC 080552 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1252 AM CDT SAT JUL 8 2017 KSZ076>080-087-088-080645- Gray KS-Meade KS-Clark KS-Haskell KS-Kiowa KS-Edwards KS-Ford KS- 1252 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA... NORTHERN MEADE...SOUTHERN GRAY...SOUTHWESTERN EDWARDS...EAST CENTRAL HASKELL AND NORTHWESTERN CLARK COUNTIES UNTIL 145 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm 3 miles northwest of Montezuma, moving southeast at 15 mph. Other strong thunderstorms were located along a line from southern Gray county eastward through Dodge City. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dodge City, Meade, Montezuma, Spearville, Bucklin, Minneola, Fowler, Copeland, Mullinville, Ford, Ensign, Fort Dodge, Wright, Bloom, Howell, Kingsdown, Missler, Windhorst, Willroads Garden and Rolling Hill Estates. LAT...LON 3760 10072 3791 9985 3764 9927 3721 10054 TIME...MOT...LOC 0551Z 240DEG 49KT 3762 10051 $$ FINCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:08 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 8, 12:08 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1208 AM CDT Sat Jul 8 2017 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 255 PM CDT Fri Jul 7 2017 A surface-850 mb frontal zone spreading southward later this afternoon will allow for boundary layer moisture pooling just ahead of it, mainly over south southern into west central counties. This will be the favored area for isolated to a few strong to severe storms in the 23-02Z timeframe. HRRR remains ambitious with convective development this afternoon, while the morning runs of WRF/NMM/ARW have backed off significantly from this surface based development, while maintaining the solutions of all models for more widespread convective development, aided by a shortwave exiting the central Rockies very late evening and overnight. Combination of post synoptic front and possible modified surface air from convection could keep temperatures Saturday as much as 10 degrees cooler than this afternoon, although reality may only bring about 5 degrees off. The thunderstorms risk appears similar late Saturday with possibility of isolated widely scattered hail/wind storm late day or evening with any minor vort max dropping though the northwest flow. .LONG TERM...(Saturday night through Friday) Issued at 255 PM CDT Fri Jul 7 2017 Pattern adjusts by Sunday with strong southwest 850 mb downslope surface flow over the entire area. This will bring an end to the 60s dew points in the forecast area, although dew points may still be in the 50s across south central Kansas counties. The drier air will also mean hotter temperatures heading into midweek, with very low chances for organized thunderstorms as the upper high across the southwest states extends it's influence into the central and southern plains. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1204 AM CDT Sat Jul 8 2017 A cluster of thunderstorms will cross southwest Kansas between midnight and 6 am. Models and radar trends indicate the track of these storms will impact all TAF sites 06z and 12z, especially around the Garden City, Dodge City, and Liberal areas. Wind gusts of 30 to 35 knots likely, possibly a little higher at Garden, along with a period of IFR visibilities due to the heavy rain can be expected. Surface observations also indicating ceilings may fall into to the low MVFR category for a couple of hours also. Once these storms pass VFR conditions will return and prevailing winds will be southeasterly at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 89 68 97 / 80 20 20 10 GCK 65 91 65 98 / 90 10 20 0 EHA 64 94 66 97 / 80 10 20 10 LBL 66 94 68 98 / 80 20 20 10 HYS 63 88 67 97 / 30 20 20 0 P28 70 88 70 96 / 70 40 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Burgert
Hazardous weather outlook, Jul 7, 4:14 AM CDT, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 414 AM CDT Fri Jul 7 2017 KSZ030-031-043>046-061>066-074>081-084>090-080915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 414 AM CDT Fri Jul 7 2017 /314 AM MDT Fri Jul 7 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms this afternoon and evening. A few of these storms could be severe with hail as large as golf balls and wind gusts to 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- There is a small chance of thunderstorms Saturday afternoon and evening. These storms could be severe with hail as large as half dollars and wind gusts to 60 mph. Days 2-7 Hazards ---------------- * Saturday - Flooding: Limited risk - Lightning: Limited risk - Severe thunderstorm: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Excessive heat: Limited risk * Thursday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo jf
In the hours before
Special weather statement, Jul 7, 9:54 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
954 PM CDT FRI JUL 7 2017
KSZ061-062-074-075-084-080400-
Stanton KS-Kearny KS-Hamilton KS-Grant KS-Morton KS-
954 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHERN MORTON...
KEARNY...NORTHWESTERN FINNEY...GRANT...AND STANTON COUNTIES
UNTIL 1100 PM CDT/1000 PM MDT/...
At 953 PM CDT/853 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southeast of
Towner to 3 miles west of The Saunders Elevator. Movement was east at
50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ulysses, Lakin, Syracuse, Johnson City, Deerfield, Manter, Coolidge,
Kendall, Richfield, Big Bow, Hickok, The Saunders Elevator, Medway,
The Milepost Elevator and Point of Rocks at Cimarron Grassland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3826 10204 3825 10110 3752 10116 3739 10140
3739 10155 3730 10156 3702 10204
TIME...MOT...LOC 0253Z 284DEG 44KT 3836 10196 3746 10210
UMSCHEIDSpecial weather statement, Jul 7, 10:54 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1054 PM CDT FRI JUL 7 2017
KSZ061>063-074>076-084>086-080500-
Seward KS-Finney KS-Stanton KS-Kearny KS-Stevens KS-Hamilton KS-
Grant KS-Haskell KS-Morton KS-
1054 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEWARD...EASTERN
HAMILTON...NORTHEASTERN MORTON...KEARNY...WESTERN FINNEY...GRANT...
STANTON...STEVENS AND HASKELL COUNTIES UNTIL MIDNIGHT CDT/1100 PM
MDT/...
At 1054 PM CDT/954 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southwest of Leoti
to 12 miles southeast of Kendall to 8 miles north of Feterita.
Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Garden City, Ulysses, Hugoton, Lakin, Johnson City, Sublette,
Satanta, Holcomb, Deerfield, Moscow, Manter, Kendall, Big Bow,
Feterita, Plymell, Hickok, Friend, Ryus, Cave and Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3740 10194 3784 10173 3826 10172 3825 10091
3758 10069 3701 10126
TIME...MOT...LOC 0354Z 275DEG 32KT 3841 10148 3778 10144 3727 10153
UMSCHEIDLocal storm report, Jul 7, 11:40 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST 2 NNW ULYSSES 37.60N 101.37W
07/07/2017 M62 MPH GRANT KS MESONET
MESONET STATION KULS, 1 NW ULYSSES.
&&
RBSpecial weather statement, Jul 8, 12:10 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1210 AM CDT SAT JUL 8 2017
KSZ063-075>077-085>087-080615-
Seward KS-Gray KS-Finney KS-Meade KS-Stevens KS-Grant KS-Haskell KS-
1210 AM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHERN FINNEY...
SOUTHEASTERN GRANT...MEADE...NORTHEASTERN STEVENS...GRAY AND HASKELL
COUNTIES UNTIL 115 AM CDT...
At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 2 miles north of Garden City to 7 miles
northwest of Tice to 5 miles west of Hayne. Movement was east at 25
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Garden City, Cimarron, Meade, Sublette, Satanta, Plains, Montezuma,
Pierceville, Kismet, Moscow, Ingalls, Copeland, Ensign, Charleston,
Plymell, Kalvesta, Ryus, Cave, Missler and Tice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 10087 3714 10088 3715 10088 3731 10123
3769 10103 3804 10093 3813 10024 3761 10022
3700 10035 3700 10056
TIME...MOT...LOC 0510Z 268DEG 22KT 3801 10087 3761 10081 3713 10089
UMSCHEIDLocal storm report, Jul 8, 12:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST 6 N PLYMELL 37.89N 100.87W
07/08/2017 E60 MPH FINNEY KS STORM CHASER
&&
RBSpecial weather statement, Jul 8, 12:52 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1252 AM CDT SAT JUL 8 2017 KSZ076>080-087-088-080645- Gray KS-Meade KS-Clark KS-Haskell KS-Kiowa KS-Edwards KS-Ford KS- 1252 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA... NORTHERN MEADE...SOUTHERN GRAY...SOUTHWESTERN EDWARDS...EAST CENTRAL HASKELL AND NORTHWESTERN CLARK COUNTIES UNTIL 145 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm 3 miles northwest of Montezuma, moving southeast at 15 mph. Other strong thunderstorms were located along a line from southern Gray county eastward through Dodge City. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dodge City, Meade, Montezuma, Spearville, Bucklin, Minneola, Fowler, Copeland, Mullinville, Ford, Ensign, Fort Dodge, Wright, Bloom, Howell, Kingsdown, Missler, Windhorst, Willroads Garden and Rolling Hill Estates. LAT...LON 3760 10072 3791 9985 3764 9927 3721 10054 TIME...MOT...LOC 0551Z 240DEG 49KT 3762 10051 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:09 PM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 7, 9:54 PM CDT | Special Weather Statement | DDC | Grant, Hamilton, Kearny, Morton, Stanton | 66 min |
| Jul 7, 10:54 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny, Stanton, Stevens | 66 min |
| Jul 7, 11:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 59 min |
| Jul 8, 12:10 AM CDT | Special Weather Statement | DDC | Finney, Gray, Haskell, Meade, Seward | 65 min |
| Jul 8, 5:54 PM CDT | Special Weather Statement | DDC | Stafford | 66 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.